MAUDE Adverse Event Report: ZIMMER DENTAL 30 DEG TAPER 4.5P 2MM-4MM; DENTAL IMPLANT

ZIMMER DENTAL 30 DEG TAPER 4.5P 2MM-4MM; DENTAL IMPLANT
Model Number 30AT424
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the abutments at tooth sites #24 and #25 were loose, which caused the screw to deform and could not be locked with additional force, resulting in failure, so the implants were removed.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event.Please see associated report: 0002023141-2023-00361.Zimmer biomet complaint number (b)(4).Patient identifier: (b)(6).Concomitant medical products: tsv4b13, imp,tsv,4.1mm,sbm,13/lot number 63799424.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event.Please see associated report: 0002023141-2023-00361-1.This report is being submitted to relay corrected data, additional information and device evaluation.Correction: b1 is being updated from adverse event and product problem to product problem.H1 is being updated from serious injury to malfunction.The following sections are being reported: h6: investigation type codes were added: 3331, 4109 and 4111.H6: investigation findings code was added: 213.H6: investigation conclusions codes was added: 4315.One (1) 30 deg taper 4.5p 2mm-4mm (30at424) was returned for investigation and one (1) 30 deg taper 4.5p 2mm-4mm (30at424) was not returned for investigation.Visual evaluation of the returned product identified signs of use.The reported event (loosening) was non-verifiable.Based on the evaluation, device malfunction (loosening) could not be verified.However, during functional testing the screw was damaged.Additionally, there is no existing nonconformance/capa/hhe/d/ie/product holds against the reported device that could cause or contribute to the reported event.Zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the product was within specifications and conforming when it left zimvie.Dhr review was completed for the subject lot number 63792196.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number 63792196 for similar events and other 1 relevant complaint was identified.Functional testing to recreate the reported event identified that screw was identified as damaged as it was not firmly attached to the abutment.However, based on the investigation, risk review and ifu, the most likely cause determined from the investigation was missing or confusing instructions for use, the abutment screw was not torqued to specification, product was placed incorrectly, the driver feature is oversized (too wide) and/or undersized (reduced height), the clinician damages the screw surface or patient factors.
 
Event or Problem Description
Upon follow up, the distributor confirmed that the implants were not removed.Only the screws were removed and changed.

Brand Name
30 DEG TAPER 4.5P 2MM-4MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16258074
Report Number0002023141-2023-00360
Device Sequence Number12112477
Product Code DZE
UDI-Device Identifier00889024013599
UDI-Public(01)00889024013599(17)220930(10)63792196
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number30AT424
Device Catalogue Number30AT424
Device Lot Number63792196
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale